MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens work order search-no similar complaint type events reported for units within the same lot.Claim#(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm tmicl12.6 implantable collamer lens, -4.5/+2.5/061 (sphere/cylinder/axis) was implanted into the patient's left (os) eye.Reportedly, it will possibly be explanted.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
B1-updated b5-updated information: on 13-jan-2021 the lens was explanted due to excessive vault.The cause of the event is reported as a patient-related factor: "despite accurate wtw measurements and appropriate icl size, excessive vault was present with slit ac depth but normal iop." the status of the eye is reported as myopia and astigmatism.H6-health impact code updated.Device code updated device code 1494 (previous corneal or refractive surgery) claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11196995
Report Number2023826-2021-00182
Device Sequence Number3700945
Product Code QCB
UDI-Device Identifier00841542106108
UDI-Public00841542106108
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL12.6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1502316; FOAM TIP PLUNGER MODEL-FTP, LOT#-1508016; INJECTOR MODEL-MSI-PF, LOT#-1481823
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR